Hail, Wichita
- When
- November 1, 6:30 PM CST
- Where
- Wichita County, 6 mi WNW of Burkburnett
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.133, -98.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 1, 3:15 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 310 PM CST MON NOV 1 2004 .DISCUSSION... UPPER LOW IS LOCATED OVER FAR NORTHERN MEXICO THIS AFTERNOON WITH STRONG COLD FRONT PUSHING SLOWLY ACROSS NORTHWEST/NORTH CENTRAL OKLAHOMA INTO SOUTHWESTERN PARTS OF THE STATE. 18Z SOUNDING INDICATED SUBSTANTIAL MID LEVEL COOLING...SO IF STORM CAN DEVELOP LATE THIS AFTERNOON ENOUGH ELEVATED POSITIVE AREA FOR LARGE HAIL. 18Z ETA RUN SHOWS BEST UPPER LEVEL DIVERGENCE LOCATED WITH ELEVATED FRONT OVER SOUTHWEST PARTS OF FA THIS EVENING/TONIGHT. WITH ECHOS INCREASING TO THE SOUTHWEST APPEARS THIS AREA MAY HAVE BEST CHANCE FOR WIDESPREAD RAIN. WILL ALSO KEEP LIKELY POPS IN AHEAD OF FRONTAL BOUNDARY. ALSO EXTENDED FLOOD WATCH EARLIER FOR FAR SOUTHEAST COUNTIES BECAUSE OF RECENT HEAVY RAINS AND FLOODING THAT WAS ONGOING. EXPECT AS UPPER LOW BEGINS TO LIFT NORTHEAST TUESDAY INTO TUESDAY NIGHT THAT PRECIP CHANCES WILL INCREASE ACROSS SOUTHERN SECTIONS AS UPGLIDE INCREASES. BETTER CHANCES FOR RAIN WILL THEN SHIFT INTO CENTRAL AND NORTHERN SECTIONS TUESDAY AFTERNOON INTO TUESDAY NIGHT. MODEL SOUNDINGS ACROSS WESTERN PARTS OF AREA INDICATE SNOW WILL BE POSSIBLE EXCEPT FOR THE LAST 1-2K FEET...SO WET SNOW/RAIN MIX WILL BE POSSIBLE. HOWEVER...AIR AND SOIL TEMPS NOT EXPECTED TO ALLOW ANY ACCUMULATION. AS UPPER LOW MOVES INTO MISSOURI WEDNESDAY RAIN CHANCES WILL COME TO AND END WITH HEIGHT RISES GOING INTO WEDNESDAY NIGHT. SHORTWAVE MOVING ACROSS NORTHERN PLAINS/UPPER MISSISSIPPI VALLEY THURSDAY WILL HELP PUSH ANOTHER FRONT THROUGH THE AREA. PACIFIC AIRMASS BEHIND THIS FRONT WILL RESULT IN COOL/MILD DAYS AND COOL/COLD NIGHTS. MORE SUBSTANTIAL COOL DOWN WILL OCCUR LATE IN THE WEEKEND INTO EARLY NEXT WEEK BUT FORECAST WILL REMAIN DRY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 47 50 39 53 / 60 60 80 20 HOBART OK 41 47 36 58 / 60 60 80 10 WICHITA FALLS TX 48 50 38 59 / 60 80 60 10 GAGE OK 38 44 32 57 / 60 60 80 10 PONCA CITY OK 44 48 40 51 / 50 40 80 50 DURANT OK 55 54 43 55 / 60 60 80 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ATOKA...BRYAN...HUGHES AND COAL COUNTIES OKZ032-043-048-052. TX...NONE. && 6
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CST MON NOV 1 2004
OKZ004>048-050>052-TXZ083>090-021300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL AND SOUTHERN PORTIONS OF OKLAHOMA...AND PARTS
OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND SOUTHEAST OF A LINE
EXTENDING FROM CHANDLER...TO OKLAHOMA CITY...TO ALTUS...TO SEYMOUR
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE BEFORE 8 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS THIS AFTERNOON AND EVENING.
DISCUSSION...
A STRONG COLD FRONT EXTENDED ACROSS WESTERN OKLAHOMA TO A WEAK LOW
PRESSURE CENTER WEST OF WICHITA FALLS...THEN SOUTHWEST INTO WEST
TEXAS LATE THIS AFTERNOON. BREAKS IN THE CLOUD COVER HAVE ALLOWED
THE ATMOSPHERE TO DESTABILIZE ACROSS THE RISK AREA AND THUNDERSTORMS
WERE BEGINNING TO FORM ALONG THE ADVANCING COLD FRONT. BECAUSE OF
VERY COLD AIR ALOFT...THE PRIMARY SEVERE WEATHER RISK IS HAIL.
THE LOSS OF AFTERNOON HEATING WILL TEND TO DIMINISH THE CHANCES FOR
SEVERE STORMS LATER IN THE EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS ARE EXPECTED BEHIND THE COLD FRONT THIS AFTERNOON
AND TONIGHT. SPEEDS OF 20 TO 30 MPH WILL BE COMMON...WITH GUSTS OVER
40 MPH POSSIBLE. THESE WINDS COULD CAUSE PROBLEMS FOR DRIVERS OF
HIGH PROFILE VEHICLES ON EAST WEST ROADS. ALSO...HEAVY RAINFALL HAS
LEFT THE GROUND SATURATED ACROSS MUCH CENTRAL AND SOUTHEAST
OKLAHOMA. IF THUNDERSTORMS DO BECOME WIDESPREAD LATER
TODAY...ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND
POSSIBLE FLASH FLOODING. THE MAIN AREA OF CONCERN WILL BE SOUTHEAST
OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
A LIGHT FREEZE WILL BE POSSIBLE ACROSS NORTHWEST OKLAHOMA WEDNESDAY
MORNING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
16PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL SNYDER 34.66N 98.95W
11/01/2004 1.00 INCH KIOWA OK EMERGENCY MNGR
REPORTED AT SNYDER CITY HALL.
0356 PM HAIL SNYDER 34.66N 98.95W
11/01/2004 0.88 INCH KIOWA OK EMERGENCY MNGR
REPORTED ON THE WEST SIDE OF SNYDER.
&&
TY/JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 PM CST MON NOV 1 2004 OKZ019-024-025-027>029-012245- CANADIAN OK-CLEVELAND OK-GRADY OK-LOGAN OK-MCCLAIN OK-OKLAHOMA OK- 426 PM CST MON NOV 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND... GRADY...LOGAN...MCCLAIN AND OKLAHOMA COUNTIES. DEVELOPING SHOWERS AND THUNDERSTORMS WERE LOCATED FROM NORTHERN OKLAHOMA CITY TO NEAR GUTHRIE...MOVING NORTHEAST AT AROUND 15 MPH. A STRONG COLD FRONT FROM NEAR BLACKWELL TO YUKON TO ANADARKO WAS MOVING SOUTHEASTWARD AT 20 MPH. AS THE FRONT CONTINUES THROUGH CENTRAL OKLAHOMA...MORE THUNDERSTORMS WILL DEVELOP. IT IS POSSIBLE FOR ONE OR TWO FUNNEL CLOUDS TO APPEAR AS THE THUNDERSTORMS DEVELOP...HOWEVER WE DO NOT EXPECT TORNADOES OR SIGNIFICANT WIND DAMAGE TO OCCUR WITH THESE STORMS. BRIEF HEAVY RAIN AND SMALL HAIL MAY ACCOMPANY THE THUNDERSTORMS. BUT THE MOST SIGNIFICANT CHANGE WILL BE THE SWITCH TO STRONG NORTH WINDS BEHIND THE FRONT. NOTICEABLY COOLER TEMPERATURES WILL ARRIVE IN CENTRAL OKLAHOMA BY MID-EVENING. PEOPLE IN CANADIAN...CLEVELAND...GRADY...LOGAN...MCCLAIN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF CHICKASHA...EDMOND...GUTHRIE... NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 443 PM CST MON NOV 1 2004 OKZ035-037-038-012300- COMANCHE OK-KIOWA OK-TILLMAN OK- 446 PM CST MON NOV 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...KIOWA AND TILLMAN COUNTIES. SEVERAL STRONG THUNDERSTORMS WERE ACROSS SOUTHWEST OKLAHOMA... INCLUDING ONE NEAR THE WESTERN EDGE OF THE WICHITA MOUNTAINS NATIONAL WILDLIFE REFUGE... ANOTHER BETWEEN TIPTON AND MANITOU... AND A THIRD BETWEEN DAVIDSON AND HOLLISTER. ALL THE STORMS WERE MOVING NORTHEAST AT 10 MPH. SMALL HAIL... SMALLER THAN DIMES... IS LIKELY WITH THESE STORMS... AND LARGE HAIL IS POSSIBLE IF ANY OF THE STORMS INTENSIFY. PEOPLE IN COMANCHE...KIOWA AND TILLMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 8 E DAVIDSON 34.24N 98.94W
11/01/2004 1.00 INCH TILLMAN OK PUBLIC
0511 PM HAIL 9 E DAVIDSON 34.24N 98.92W
11/01/2004 1.00 INCH TILLMAN OK EMERGENCY MNGR
&&
TY/JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 557 PM CST MON NOV 1 2004 OKZ025-027>029-020015- CLEVELAND OK-GRADY OK-MCCLAIN OK-OKLAHOMA OK- 557 PM CST MON NOV 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GRADY...MCCLAIN AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR WILL ROGERS WORLD AIRPORT IN SOUTHWEST OKLAHOMA CITY AT 557 PM CST. ANOTHER DEVELOPING STORM WAS LOCATED JUST WEST OF NEWCASTLE. A FUNNEL CLOUD WAS REPORTED NEAR NEWCSATLE. BRIEF...WEAK FUNNEL CLOUDS...INCLUDING A BRIEF TOUCHDOWN...WILL BE POSSIBLE AS THE STRONG COLD FRONT MOVES THROUGH CENTRAL OKLAHOMA. ALL THE STORMS WILL MOVE SLOWLY SOUTHEASTWARD. THE MOST SIGNIFICANT CHANGE WILL BE A CHANGE TO STRONG NORTH WINDS AND COLDER TEMPERATURES AS THE COLD FRONT MOVES THROUGH THE AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 602 PM CST MON NOV 1 2004 TXZ086-020015- WICHITA TX- 602 PM CST MON NOV 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA COUNTY... JUST EAST OF HAYNESVILLE... AT 602 PM CST...MOVING EAST AT 10 MPH. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. IF THE STORM CONTINUES TO INTENSIFY... A SEVERE THUNDERSTORM WARNING WILL BE ISSUED. CMS
The Altus AFB radar (KFDR), 38 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426050.